Alert archive / Michigan / Special Weather Statements in 2016

Special Weather Statement, NWS Northern Indiana

March 24, 2016Elkhart County, Indiana; Cass County, Saint Joseph County, Michigan

NWS Northern Indiana issued this special weather statement at Mar 24, 2016, 3:08 PM EDT for Elkhart County, Indiana; Cass County, Saint Joseph County, Michigan. It was in force for 52 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 24, 2016, 3:08 PM EDT (19:08 UTC)
Expired
Mar 24, 2016, 4:00 PM EDT
In force
52 min
Issued by
NWS Northern Indiana

Counties Elkhart County, IN, Cass County, MI, Saint Joseph County, MI

The radar

The Northern Indiana radar (KIWX), 53 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 24, 3:10 PM EDTTSTM WND DMGSouth Bend, INTREE DOWN ON POWER LINES. POWER IS OUT. BLEACHERS BLOWN OVER.
Mar 24, 3:14 PM EDTTORNADO1 Wsw Edwardsburg, MITORNADO TOUCHED DOWN AT THE NORTH END OF SUNDANCE ROAD JUST SOUTH OF US-12. THE TORNADO HEAVILY DAMAGED A BARN AND PARTIALLY REMOVED THE ROOF OF A CHURCH. TREES WERE ALSO UPROOTED. THE TORNADO LIFTED NEAR THE INTERSECTION OF M-62 AND US-12. TORNADO WAS RATED E
Mar 24, 3:18 PM EDTTSTM WND DMGEdwardsburg, MIMULTIPLE TREES BLOWN DOWN/UPROOTED. SIGNS WERE BLOWN OVER. WOODEN FENCES BLOWN DOWN, ROOF DAMAGE.
Mar 24, 3:18 PM EDTTSTM WND DMGEdwardsburg, MIEM REPORTED WIND DAMAGE IN THE REGION SOUTH OF US 12, NORTHWEST OF M 62, AND EAST OF SECTION STREET IN EDWARDSBURG. LARGE TREE, APPROXIMATELY 2-3 FT IN DIAMETER UPROOTED ON CHURCH STREET. BRANCHES AND LIMBS UP TO 1 FT DIAMETER DOWNED AT RAILROAD CROSSING IN TO
Mar 24, 3:45 PM EDTTSTM WND GST 50Middlebury, INESTIMATED 40-50 MPH WIND GUST

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 7.1 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2016-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2016-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 719 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
471 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
719 m²/s²
0-3 km storm-relative helicity
710 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

697 
WWUS83 KIWX 241908
SPSIWX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
308 PM EDT THU MAR 24 2016
 
INZ004>006-014-016-MIZ077>079-242000-
MARSHALL-ST. JOSEPH-KOSCIUSKO-LAGRANGE-ELKHART-BERRIEN-ST.
JOSEPH-CASS-
308 PM EDT THU MAR 24 2016

...A LINE OF SHOWERS WITH GUSTY WINDS WILL AFFECT EASTERN ST.
JOSEPH...NORTHERN MARSHALL...ELKHART...NORTHERN KOSCIUSKO...WESTERN
LAGRANGE...ST. JOSEPH...EASTERN BERRIEN AND CASS COUNTIES...

AT 307 PM EDT...A LINE OF SHOWERS WAS ALONG A LINE EXTENDING FROM
WATERVLIET TO NEAR GULIVOIRE PARK TO NEAR KOONTZ LAKE...AND MOVING
NORTHEAST AT 55 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE SHOWERS.

LOCATIONS IMPACTED INCLUDE...
SOUTH BEND...ELKHART...MISHAWAKA...GOSHEN...NILES...STURGIS...
PLYMOUTH...THREE RIVERS...NAPPANEE...DOWAGIAC...BREMEN...
GEORGETOWN...SYRACUSE...SIMONTON LAKE...DUNLAP...GULIVOIRE PARK...
GRANGER...MIDDLEBURY...OSCEOLA AND CONSTANTINE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 80 IN INDIANA BETWEEN MILE MARKERS 75 AND 121.
 INTERSTATE 94 IN MICHIGAN BETWEEN MILE MARKERS 38 AND 42.

&&

LAT...LON 4207 8622 4207 8535 4185 8534 4152 8560
      4152 8566 4143 8566 4130 8647 4153 8628
      4222 8633 4224 8623
TIME...MOT...LOC 1907Z 245DEG 46KT 4219 8622 4157 8618 4133 8647 
$$

NG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Mar 24, 2:08 PM EDT, 1 hour earlier.

Area forecast discussion, Mar 24, 2:08 PM EDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
208 PM EDT THU MAR 24 2016

.SYNOPSIS...
ISSUED AT 200 PM EDT THU MAR 24 2016

A DISTURBANCE WILL INTERACT WITH A FRONTAL BOUNDARY ACROSS THE
AREA TO PRODUCE WIDESPREAD RAIN SHOWERS ALONG WITH A FEW
THUNDERSTORMS THROUGH THIS AFTERNOON. GUSTY SOUTH WINDS ARE
EXPECTED IN ADVANCE OF THE COLD FRONT WITH THIS SYSTEM...
PARTICULARLY ACROSS FAR NORTHEAST INDIANA AND NORTHWEST OHIO
TODAY. CLOUDS WILL DIMINISH ON FRIDAY WITH COOLER TEMPERATURES.
LOW TEMPERATURES TONIGHT WILL DROP INTO THE LOWER TO MID 30S.
HIGHS ON FRIDAY WILL ONLY BE IN THE 40S.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 342 AM EDT THU MAR 24 2016

STALLED SURFACE BOUNDARY REMAINS SPRAWLED FROM FAR NORTHERN INDIANA
INTO FAR NORTHWEST OHIO THIS MORNING. BROAD ISENTROPIC LIFT/MOISTURE
ADVECTION CONTINUES IN ASSOCIATION WITH THIS BOUNDARY AND HAS
LARGELY BEEN RESPONSIBLE FOR WIDESPREAD RAIN SHOWERS/DRIZZLE ACROSS
PRIMARILY NORTHERN HALF OF THE FORECAST AREA DURING THE OVERNIGHT
HOURS. EXPECTING THAT SOME DIMINISHMENT IN RAIN SHOWER COVERAGE WILL
OCCUR ACROSS THE NORTH DURING THE EARLY-MID MORNING HOURS AS MORE
FAVORED ZONE OF ISENTROPIC ASCENT PER 295K-300K LAYER PROGS LIFTS
NORTHWARD ACROSS CENTRAL LOWER MICHIGAN. RAIN POTENTIAL TO RAMP
UP FROM WEST TO EAST FROM MID MORNING THROUGH THE AFTERNOON AS
POTENT PV ANOMALY OVERSPREADS MID MS VALLEY/SOUTHERN GREAT LAKES
ALONG WITH A CORRESPONDING DOWNSTREAM LOW/MID LEVEL FGEN RESPONSE.
SOME WEAK ELEVATED INSTABILITY IS NOTED PER SPC RUC ANALYSIS AT
06Z ACROSS THE FAR NORTH...BUT PRIMARY INSTABILITY AXIS OF NOTE
FOR LOCAL AREA WILL BE IMMEDIATELY PRECEDING SFC COLD FRONTAL
BOUNDARY THIS AFTERNOON WITH SOME DIFFERENTIAL THERMAL ADVECTION
SETTING UP THIS NARROW CORRIDOR OF INSTABILITY. MAGNITUDE OF
INSTABILITY IS EXPECTING TO BE ON THE MARGINAL SIDE...GENERALLY IN
THE 500-800 J/KG RANGE...BUT A BRIEF POTENTIAL OF NEAR SFC/SFC
BASED INSTABILITY MAY EXIST ACROSS SOUTHEAST HALF OF THE AREA LATE
MORNING-LATE AFTERNOON. THIS WEAK INSTABILITY COMBINED WITH FAIRLY
IMPRESSIVE DEEP LAYER SHEAR MAGNITUDES OF 50-60 KNOTS DOES POSE
SOME CONCERN FOR SMALL LINEAR BOWING SEGMENTS. THIS THREAT REMAINS
HIGHLY CONDITIONAL ON INSTABILITY AND OVERALL SEVERE THREAT
REMAINS LOW. NOT MUCH CHANGE FROM PREVIOUS FORECAST THINKING WITH
ISOLD SEVERE POTENTIAL AT BEST TODAY GIVEN LIMITED
INSTABILITY...WITH ISOLATED STRONGER WIND GUSTS AS THE MAIN
THREAT.

TEMPERATURE FORECAST REMAINS A CHALLENGING ONE IN THE NEAR
TERM...WITH A 20 DEGREE NORTH TO SOUTH TEMPERATURE DIFFERENTIAL
ACROSS THE FORECAST AREA THIS MORNING. SFC BOUNDARY HAS REMAINED
SOMEWHAT STUBBORNLY ANCHORED ACROSS FAR NORTHERN INDIANA...BUT
SHOULD START TO SEE SOME NORTHWARD RETREAT OF THIS BOUNDARY IN THE
09Z-15Z TIMEFRAME. THIS SHOULD PUT BULK OF FORECAST AREA IN WARM
SECTOR...ALBEIT FOR A VERY BRIEF TIME ACROSS THE FAR NORTHWEST AS
SFC REFLECTION REACHES NORTHWEST INDIANA LATE MORNING. OVERALL NOT
MUCH CHANGE TO INHERITED MAX TEMPS...WITH JUST A SLIGHT UPWARD
ADJUSTMENTS INTO THE MID 60S FAR SOUTH CENTRAL/EAST WHERE RESIDENCE
TIME OF WARM SECTOR WILL BE PROLONGED...AND WHERE A MORE DELAYED
PRECIP TIMING IS ANTICIPATED. ANOTHER LOWER END CONCERN TODAY WILL
BE A BRIEF POTENTIAL OF NEAR ADVISORY OR ADVISORY LEVEL SOUTH-
SOUTHWEST WINDS AHEAD OF THIS SYSTEM. SFC REFLECTION SHOULD BE IN A
SLIGHT DEEPENING MODE THIS AFTERNOON WITH AN AXIS OF FAIRLY
STRONG SFC PRESSURE FALLS EXPECTED TO DEVELOP/MIGRATE ACROSS
SOUTHEAST LOWER MICHIGAN. THESE PRESSURE FALLS COMBINED WITH
POTENTIALLY BETTER MIXING WHERE SFC TEMPS ARE EXPECTED TO REACH
THE MID 60S...COULD ALLOW FOR A BRIEF WINDOW OF 35 TO 45 MPH WIND
GUSTS ACROSS THE FAR EAST IN THE 16Z-21Z TIMEFRAME GIVEN STRONG
LOW LEVEL WIND FIELD. HAVE HELD OFF ON ANY WIND ADVISORY AT THIS
TIME GIVEN LOW CONFIDENCE ON DEPTH OF MIXING AND RELATIVELY SHORT
DURATION OF THIS POTENTIAL.

DRY SLOT TO OVERSPREAD THE AREA TONIGHT AS COLDER AIR ADVECTS
SOUTHEASTWARD BEHIND THE FRONT DIMINISHING PRECIP COVERAGE IN THE
EVENING...ALTHOUGH DEFORMATION ZONE MAY PROLONG AT LEAST SCATTERED
SHOWERS ACROSS THE FAR NORTHWEST. ANY CHANGEOVER TO SNOW SHOULD BE
OF MINIMAL PRECIP COVERAGE/INTENSITY AND NO SNOW ACCUMULATION IS
ANTICIPATED AT THIS TIME. END OF THIS PRECIP EVENT COULD TURN OUT
TO BE MORE DRIZZLY IN NATURE TONIGHT...BUT CURRENTLY NOT EXPECTING
ANY SIGNIFICANT IMPACTS FROM POTENTIAL DRIZZLE OR FREEZING DRIZZLE
TONIGHT.

&&

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 342 AM EDT THU MAR 24 2016

MUCH MORE BENIGN WEATHER ANTICIPATED FOR FRIDAY AND SATURDAY. ANY
RESIDUAL RN/SN SHOWERS WILL BE QUICKLY CUT OFF BY 12Z AS SHORTWAVE
RIDGE AND ASSOCIATED BUBBLE OF SUBSIDENCE/SURFACE HIGH PRESSURE FOLD
INTO THE GREAT LAKES. SHOULD BE MOSTLY SUNNY BY AFTERNOON AS
NEGATIVE THETA-E ADVECTION FINALLY ERODES THIN LAYER OF MOISTURE
TRAPPED UNDER SUBSIDENCE INVERSION IN CAA REGIME. HIGH TEMPS WILL
MAKE A RUN AT UPPER 40S BY LATE AFTERNOON AS WINDS START TO BACK.
LOW 50S MAY EVEN BE POSSIBLE IF MORNING CLOUDS DISSIPATE QUICKER
THAN EXPECTED. MUCH WARMER CONDITIONS FOR SATURDAY AS SW FLOW/WAA
RAMP UP AHEAD OF NEXT WAVE. UPPER 50S TO NEAR 60F POSSIBLE GIVEN
850MB TEMPS AROUND 4C...BUT THE TRADEOFF WILL BE INCREASING HIGH-
BASED CLOUDS ESPECIALLY IN OUR NORTHWEST BY AFTERNOON AS MIDLEVEL
WARM/MOIST AIR ADVECTION INCREASES.

NEXT CHANCE OF RAIN WILL ARRIVE EARLY SUNDAY MORNING AS ANOTHER
VIGOROUS SHORTWAVE RIPPLES THROUGH THE REGION. STILL SOME
INCONSISTENCIES AMONG THE LATEST DETERMINISTIC GUIDANCE TO WORK OUT.
HOWEVER DOES APPEAR TO BE SOME CONSENSUS FOR SURFACE WAVE
DEVELOPMENT ALONG BAROCLINIC ZONE WITH DECENT SHOT OF SOME MODERATE
RAIN AS MIDLEVEL TROUGH TAKES ON AT LEAST A NEUTRAL TILT. BEST
PRECIP CHANCES LOOK TO BE SUNDAY AFTERNOON INTO SUNDAY NIGHT.
THERMAL PROFILES SHOULD BE WARM ENOUGH FOR ALL RAIN...THOUGH IT IS
WORTH NOTING THE ECMWF SOLUTION WOULD SUPPORT THE POSSIBILITY OF A
FEW WET SNOWFLAKES MIXING IN ON BACK EDGE OF EXITING DEFORMATION
BAND. STILL PLENTY OF TIME TO WATCH THIS EVENT AND SUSPECT THERE
WILL BE CHANGES SINCE PARENT JET ENERGY IS STILL OVER THE NORTH
PACIFIC. QUIET WEATHER THEREAFTER AS SPRAWLING MID/UPPER RIDGE AND
SURFACE HIGH MOVE OVER THE REGION. COOL AT FIRST BUT SHOULD WARM UP
AGAIN BY MIDWEEK.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 202 PM EDT THU MAR 24 2016

TIMING OF LACKLUSTER CONVECTION INTO KSBN IN 20-22 UTC WINDOW.
LESS CERTAINTY OF CONVECTION HOLDING TOGETHER THROUGH THE LATER
EVENING HOURS DUE TO LACK OF SIGNIFICANT DOWNSTREAM
DESTABILIZATION. BEST CHC FOR IFR CIGS AT KSBN AS WELL IN CLOSER
PROXIMITIY TO DEEP WRAPPED MOISTURE NW OF SURFACE LOW TRACK.
OTHERWISE LONG DURATION FUELING/ALTERNATE CRITIERA FOR NORTHERN
INDIANA...TURNING DECIDEDLY VFR TOWARD END OF FORECAST PD AS DRY
AIR ADVECTION AND SUBSIDENCE BRING AT LEAST PARTIAL
CLEARING/SCATTER OUT OF STRATOCU DECK.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...GALE WARNING FROM 8 PM THIS EVENING TO 5 AM EDT FRIDAY FOR
     LMZ043-046.

&&

SYNOPSIS...MURPHY
SHORT TERM...MARSILI
LONG TERM...AGD
AVIATION...MURPHY

VISIT US AT WW.WEATHER.GOV/IWX

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Mar 24, 2:59 PM EDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
259 PM EDT THU MAR 24 2016

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-251200-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE...
LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE...
LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON...
BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...
BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE...
SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...
FORT WAYNE...NEW HAVEN...MONTICELLO...MONON...BROOKSTON...
LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH...
NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY...
MONTPELIER...PORTLAND...DUNKIRK...NILES...BENTON HARBOR...
ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE...
DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS...
WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE...
JONESVILLE...LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD...
SWANTON...DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...
DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA...
LEIPSIC...COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT...
OHIO CITY...LIMA...SPENCERVILLE
259 PM EDT THU MAR 24 2016 /159 PM CDT THU MAR 24 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
INTO EARLY THIS EVENING. WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED...BUT ISOLATED STRONG WIND GUSTS TO 50 MPH ARE POSSIBLE.

SOUTH TO SOUTHWEST WINDS MAY GUST TO 35 TO 45 MPH ACROSS EXTREME
NORTHEAST INDIANA AND NORTHWEST OHIO LATE THIS AND EARLY EVENING
IN ADVANCE OF A COLD FRONT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY HIGH WIND GUSTS OR ISOLATED
DAMAGE FROM THUNDERSTORMS TODAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

SCATTERED
LMZ043-046-251200-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
259 PM EDT THU MAR 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE
WATERS OF SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FEW GALE GUSTS ARE POSSIBLE THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED TO CONTINUE
THROUGH FRIDAY MORNING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Special weather statement, Mar 24, 2:42 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
242 PM EDT THU MAR 24 2016

INZ012-013-020-022-241915-
STARKE-WHITE-CASS-PULASKI-
242 PM EDT THU MAR 24 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN STARKE...
PULASKI...WHITE AND NORTHWESTERN CASS COUNTIES...

AT 241 PM EDT /141 PM CDT/...A LINE OF STRONG THUNDERSTORMS WAS ALONG
A LINE EXTENDING FROM NEAR PLEASANT RIDGE TO NEAR WOLCOTT TO NEAR
OTTERBEIN...AND MOVING NORTHEAST AT 55 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MONTICELLO...WINAMAC...MONON...BROOKSTON...WOLCOTT...FRANCESVILLE...
ROYAL CENTER...MEDARYVILLE...PULASKI...OAK GROVE...RIPLEY...
REYNOLDS...CHALMERS...BURNETTSVILLE...MONTEREY...OBER...BELL
CENTER...IDAVILLE...WINONA AND HEADLEE.

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 185 AND 198.

&&

LAT...LON 4084 8710 4084 8699 4091 8699 4092 8693
      4110 8693 4131 8648 4069 8646 4069 8652
      4074 8653 4074 8675 4073 8676 4072 8675
      4071 8676 4069 8675 4068 8676 4068 8674
      4066 8678 4056 8677 4056 8709
TIME...MOT...LOC 1841Z 235DEG 46KT 4097 8709 4069 8706 4054 8708

NG
Special weather statement, Mar 24, 3:08 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
308 PM EDT THU MAR 24 2016

INZ004>006-014-016-MIZ077>079-242000-
MARSHALL-ST. JOSEPH-KOSCIUSKO-LAGRANGE-ELKHART-BERRIEN-ST.
JOSEPH-CASS-
308 PM EDT THU MAR 24 2016

...A LINE OF SHOWERS WITH GUSTY WINDS WILL AFFECT EASTERN ST.
JOSEPH...NORTHERN MARSHALL...ELKHART...NORTHERN KOSCIUSKO...WESTERN
LAGRANGE...ST. JOSEPH...EASTERN BERRIEN AND CASS COUNTIES...

AT 307 PM EDT...A LINE OF SHOWERS WAS ALONG A LINE EXTENDING FROM
WATERVLIET TO NEAR GULIVOIRE PARK TO NEAR KOONTZ LAKE...AND MOVING
NORTHEAST AT 55 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE SHOWERS.

LOCATIONS IMPACTED INCLUDE...
SOUTH BEND...ELKHART...MISHAWAKA...GOSHEN...NILES...STURGIS...
PLYMOUTH...THREE RIVERS...NAPPANEE...DOWAGIAC...BREMEN...
GEORGETOWN...SYRACUSE...SIMONTON LAKE...DUNLAP...GULIVOIRE PARK...
GRANGER...MIDDLEBURY...OSCEOLA AND CONSTANTINE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 80 IN INDIANA BETWEEN MILE MARKERS 75 AND 121.
 INTERSTATE 94 IN MICHIGAN BETWEEN MILE MARKERS 38 AND 42.

&&

LAT...LON 4207 8622 4207 8535 4185 8534 4152 8560
      4152 8566 4143 8566 4130 8647 4153 8628
      4222 8633 4224 8623
TIME...MOT...LOC 1907Z 245DEG 46KT 4219 8622 4157 8618 4133 8647

NG

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 2:42 PM EDTSpecial Weather StatementIWXPulaski, White33 min
Mar 24, 3:16 PM EDTSpecial Weather StatementIWXCass, Fulton, Kosciusko, Marshall, Miami44 min
Mar 24, 3:55 PM EDTSevere Thunderstorm WarningIWXElkhart, LaGrange, Noble, Steuben50 min
Mar 24, 4:01 PM EDTSpecial Weather StatementIWXHuntington, Kosciusko, Miami, Noble, Wabash, Whitley44 min
Mar 24, 4:43 PM EDTSpecial Weather StatementIWXSteuben32 min

Nearby

Special Weather Statements in Michigan, 2016Special Weather Statements in Indiana, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.